Flood, Kittson
- When
- May 30, 2:30 PM CST to May 31, 11:59 PM CST
- Where
- Kittson forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 48.777, -96.783 (the zone’s center; the record gives no point)
] No county-wide flood warning was issued for Kittson county, but a river flood warning was issued for the Two Rivers River at Hallock. The Two Rivers River crested in early June.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
[See the event description under the flood event for Richland county (ND) on 5/30/04.] No county-wide flood warning was issued for Kittson county, but a river flood warning was issued for the Two Rivers River at Hallock. The Two Rivers River crested in early June. See the June 2004 Storm Data report for additional information on this flood event.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at May 30, 8:30 AM CST, 6 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 930 AM CDT SUN MAY 30 2004 .DISCUSSION... 14Z MSAS ANALYSIS DEPICTED LOW PRESSURE OVER NORTHEAST SOUTH DAKOTA WITH ASSOCIATED INVERTED TROUGH AXIS EXTENDING BACK NORTHWEST INTO SASK PROVINCE. LATEST WATER VAPOR IMAGERY INDICATED MEAN UPPER LEVEL TROUGH AXIS WAS SITUATED FROM EASTERN ALBERTA SOUTH INTO THE SOUTHERN PLAINS CONUS. ADDITIONAL JET STREAM ENERGY WAS NOTED DIVING DOWN THE UPWIND SIDE OF THE MEAN TROUGH AXIS AS POWERFUL 120KT JET MAX PUNCHES INTO PACIFIC NORTHWEST COAST. LATEST KMVX RADAR TRENDS INDICATED MAIN BAND RAIN COVERING LARGE AREA OF CWFA WITH GENERAL MOVEMENT TO THE NORTHWEST AS SOMEWHAT OF A DRY PUNCH BEGINS TO KICK INTO SOUTHEAST ZONES. MODELS SHOW LITTLE MOVEMENT WITH LOW CENTER DURING NEXT 24 HOURS WITH CENTER VICINITY OF SOUTHERN RED RIVER VALLEY REGION BY LATER THIS AFTERNOON. ON THIS PROJECTED TRACK DEFORMATION/WRAPAROUND RAINS SHOULD FALL ACROSS NORTHERN MINNESOTA/ALONG AND WEST OF THE RED RIVER VALLEY. ACROSS THE SOUTHEAST MORE OF A DRY SLOT CONFIGURATION WILL SET UP. BASED ON ABOVE SCENARIO WILL GO WITH OCCASIONAL RAIN FOR ALL AREAS EXCEPT FOR SOUTHEAST WHERE WILL KEEP LINGERING SCATTERED SHOWER THREAT. WILL HOLD ONTO FLOOD WATCH THROUGH THE AFTERNOON DUE TO RESIDUAL STEADY RAINS AND RUNOFF FROM LAST NIGHTS HEAVY RAINS. BASED ON NEW FORECASTED SOUNDINGS WILL LOWER AFTERNOON HIGHS WITH SATURATED COLUMN AND INVERSION POINTING TO LITTLE MIXING. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...FLOOD WATCH THROUGH THIS AFTERNOON. MN...FLOOD WATCH THROUGH THIS AFTERNOON. && NOTE...EFFECTIVE 1200 UTC JUNE 8TH THE AWIPS PRODUCT IDENTIFIER /PID/ FOR THE AREA FORECAST DISCUSSION ISSUED BY WFO EASTERN NORTH DAKOTA/GRAND FORKS WILL CHANGE FROM BISAFDFAR TO BISAFDFGF. THE WMO CODE WILL REMAIN FXUS63 KFGF. BERG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 650 AM CDT SUN MAY 30 2004 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-301500- BARNES-BENSON-CASS-CAVALIER-CLAY-EAST BECKER-EAST MARSHALL- EAST OTTER TAIL-EAST POLK-EASTERN WALSH COUNTY-EDDY-GRAND FORKS- GRANT-GRIGGS-HUBBARD-KITTSON-LAKE OF THE WOODS-MAHNOMEN-NELSON- NORMAN-NORTH BELTRAMI-NORTH CLEARWATER-PEMBINA-PENNINGTON-RAMSEY- RANSOM-RED LAKE-RICHLAND-ROSEAU-SARGENT-SOUTH BELTRAMI- SOUTH CLEARWATER-STEELE-TOWNER-TRAILL-WADENA-WEST BECKER- WEST MARSHALL-WEST OTTER TAIL-WEST POLK-WESTERN WALSH COUNTY-WILKIN- 650 AM CDT SUN MAY 30 2004 ...FLOOD WATCH THROUGH TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT OCCASIONAL THUNDERSTORMS WITH HEAVY RAIN WILL OCCUR THIS MORNING BEFORE SHOWERS DECREASE IN NUMBER BY AFTERNOON. FLOODING IS STILL POSSIBLE AS WIDESPREAD RAINFALL AMOUNTS UP TO 1 INCH FALL ON ALREADY SATURATED GROUND...AND LOCALLY HEAVIER RAIN OCCURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE NEXT CHANCE OF THUNDERSTORMS WILL BE ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.CRH.NOAA.GOV/FGF/INDEX.HTML (ALL LOWER CASE) GV
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2004Every state in 2004This day in weather historyWarnings in Minnesota, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5401284.